First, so members have more info, what med are you on?
The cause if high reverse T3 is not totally known, body and mental stress seems to come up as causes. Very minimal info on this subject. Goggle Dr Wilsons reverse T3.
It is usually treated with a T3 only med to push the accumulated T3 out of the body. Like a garden hose thats plugged on the end - crank up the pressure and it will eventually clear. That doesnt sound to scientific, but the whole RT3 thing is part therory in the medical community.
Hopefully someone here that has delt with in will chime in. We do see a few people with questions like yours- but then they seem to dissapear.
It would be very beneficial if people with odd cases come back here for others to learn about what worked for them!
No comments on your totals, old testing methods. It might be used in computing RT3, dont remember.
I have hashi's and have been treating with T4 alone for 3 years. I still feel bad and have hypo symptoms and asked my endo to run a RT3 in March. It was high. He increased the T4, refused to give T3/Cytomel. 6 weeks later I had labs drawn and RT3 went up over 10 points. At that point my endo added 10 mcg T3/Cytomel and decreased my T4 from 112 down to 100. I am about a week and a half into the Cytomel. in another 4 weeks I will do another lab to see if RT3 has decreased at all. I have severe stress (taking care 24/7 of my 13.5yr old dog with cancer dx in Dec 2008 - major life changer because she is my child -we have no kids, just her since she was 6 weeks old - and the stress of weekly and sometimes daily oncologist appts is causing a lot of medical issues for me). I believe it is this stress that caused the RT3. Plus I have Fibro and IBS which both of those can cause RT3 from what I read. RT3 is not a commonly discussed topic among endo's. So, with all that said, it can be caused by major stress and other medical conditions. Are they treating you with T3 meds?
I had to up my T4 to 100mcg every day as on odd days took 75 and even days of the onth 100. 2.5mcg of T3 is what I use the last three months. when I take more than the 2.5 I get bad headaches, feel moody and jittery. I take 1.25 mcg around 7am after having a small protein ie like a boiled egg and then have a snack around 11 and take the other half. I do not have a weight problem even when Hashi - am 160cm and weigh about 47 Kilograms. Other problem is that my appetite is quite bad. Also wonder - have been drinking the water or young coconuts up to 4 times a day and see they are high in Potassium and wonder if this could not also cause an issue. Was diagnosed with Chronic Fatigue Syndrome a number of years ago. Due to high mold in our environment here in Hong Kong also have lot of little mites that bit you when it is very humid outside and wonder if they too do not cause a toxic reaction in the body like ticks would do - as each time I have had those bite marks then I feel awful for a few weeks later - not sure why my white blood count dropped from about normal to 2.5 in three months. Am having another full blood count done this week. eeeeek do we ever get over this - best to just take one day at a time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.